Ask a doctor

Is It Normal to Get a Bad Headache After Being Injected with Botox in Temples?

I had a low dose of botox injected into my jaw muscles and temples two days ago. I was trying to resolve my TMJ pain and since it had caused a lingering headache the consultant injected my temples too. Since then I have had a much worse headache. One side of my head on top of my temple has a lump which is slowly going down and the other side is bruised. This headache is just awful and if I was suffering before I am much worse now. Luckily the jaw feels fine. Any advice please because I am really struggling here and terrified how long this will last.

Doctor Answers (4)

Headaches after Botox

+1

It sounds as if you may have sustained a small injection hematoma or bruise. I would discuss this with your consultant. If ok, warm compresses and time (10 days) should result in softening and disappearance of the mass.


Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

Headache after botox

+1

There are a few reasons why you may be currently experiencing a headache-and going back to your injecting physician would be wise to further evaluate the cause. If it is a hematoma or collection of blood a the injection site- this should resolve and should be evaluated. It may be due the other muscles of your forehead/temple area tensing against the injected muscles that have been paralyzed- this will also resolve with time as the Botox wears off. Consultation in person is advised.

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 4 reviews

Headache Pain After Botox in Temples

+1

Hi MM,

Sorry to hear about your headache and pain after Botox injections into your temple area.  Warm compresses should help at this point.  Sounds as if some blood vessels were hit in your temple which is the reason for your lump and bruising.  The deeper temple area can be tender for a few days after injections.  You should feel much better shortly, no need to be terrified.  You should contact your injecting physician with your concerns.

Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

You might also like...

Botox and headache

+1

The injection by your temple region may have caused a small bruise or hematoma which is causing added pressure. If you are really uncomfortable, I suggest you speak with your doctor.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.